Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Red stretch marks appeared on thighs. Disappears after rubbing. What could this be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 983 Questions
My daughter has what appears to be red stretch marks on her inner thighs and inner upper arms. When she rubs them they disappear, but then come back shortly after. What could this be? They appeared quite suddenly and don't seem to be going away. We have tried using vitamin E to get rid of them.
Posted Mon, 6 Aug 2012 in Skin Hair and Nails
Answered by Dr. Aparna Kohli 3 hours later
Thanks for writing in.
If the marks are disappearing, then the possible causes could be simply an allergy or friction ( which can be due to her being on the heavier side)
The ideal thing would be if you could possibly upload a picture of the same. I also wanted to know if there is any itching in that area. Till then, I would suggest the following:
a. Give her Tablet Zyrtec 10 mg once daily and see if it helps. If it does not , please do not continue the medication beyond 2-3 days
b. Instead of using vitamin E, tell her to use a light moisturizer on that area and thereafter keep it clean and dry.
c. She should be looking to lose weight. A healthy diet with some exercise should do the trick.
Awaiting your reply
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor